WIAS Preprint No. 991, (2004)

An iterative algorithm for multiple stopping: Convergence and stability


  • Bender, Christian
  • Schoenmakers, John G. M.
    ORCID: 0000-0002-4389-8266

2010 Mathematics Subject Classification

  • 60G40 62L15 91B28


  • optimal stopping, policy improvement, multiple callable financial derivatives




We present a new iterative procedure for solving the discrete multiple stopping problem and discuss the stability of the algorithm. The algorithm produces monotonically increasing approximations of the Snell envelope, which coincide with the Snell envelope after finitely many steps. Contrary to backward dynamic programming, the algorithm allows to calculate approximative solutions with only a few nestings of conditionals expectations and is, therefore, tailor-made for a plain Monte-Carlo implementation.

Appeared in

  • Advances in Applied Probability, Volume 38, Number 3 (2006) pp. 729--749.

Download Documents